JOURNAL ARTICLE

Fatal myocarditis and rhabdomyolysis induced by nivolumab during the treatment of type B3 thymoma

Qiang Chen, Dang-Sheng Huang, Li-Wei Zhang, Yuan-Qing Li, Hong-Wei Wang, Hong-Bin Liu
Clinical Toxicology 2018, 56 (7): 667-671
29126352
Immune checkpoint inhibitors including programmed death-1 inhibitors are promising agents for many types of malignancies; however, it is still an off-label choice for type B3 thymoma. We reported for the first time a patient with type B3 thymoma developed fatal myocarditis and rhabdomyolysis after one dose of nivolumab administration. The results from myocardial and muscle biopsies revealed extensive myocyte damage, T-lymphocytic infiltration and strongly expression of PD-L1 which confirmed the nivolumab-related immune-related adverse events (irAEs). The blood tests showed elevated levels of serum AChR-binding antibody and inflammatory cytokines, in addition abnormal lymphocyte subsets were noted. Our report suggested that administration of nivolumab in type B3 thymoma could cause rare but fatal myocarditis and rhabdomyolysis, over-expressed AChR-binding antibody and inflammatory cytokines may be potential biomarkers for irAEs.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
29126352
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"